Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jul 11, 2021, 1:50 PM CDT for Mobile County, Alabama. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2021, 1:50 PM CDT (18:50 UTC)
- Expired
- Jul 11, 2021, 2:15 PM CDT
- In force
- 25 min
- Issued by
- NWS Mobile, AL
County Mobile County, AL
The radar
The Mobile radar (KMOB), 22 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2500 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 707 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
780
WWUS84 KMOB 111850
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
150 PM CDT Sun Jul 11 2021
ALZ261-263-MSZ079-111915-
Mobile Central AL-Mobile Inland AL-George MS-
150 PM CDT Sun Jul 11 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN MOBILE AND SOUTHEASTERN GEORGE COUNTIES UNTIL 215 PM
CDT...
At 149 PM CDT, the strong thunderstorm was located 7 miles west of
Wilmer, or 10 miles southeast of Lucedale, moving east at 25 mph.
Wind gusts in excess of 30 mph will be possible with this storm.
Locations impacted include...
Chunchula, Gulfcrest, Semmes, Tanner Williams and Wilmer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3074 8841 3073 8854 3074 8864 3082 8859
3089 8858 3103 8824 3073 8812 3066 8841
TIME...MOT...LOC 1849Z 258DEG 20KT 3081 8848
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 11, 1:39 PM CDT, 11 minutes earlier.
Area forecast discussion, Jul 11, 1:39 PM CDT, 11 minutes before
Area Forecast Discussion National Weather Service Mobile AL 139 PM CDT Sun Jul 11 2021 .NEAR TERM /Now Through Monday/...Scattered to numerous showers and thunderstorms across the forecast area at noontime will continue through the mid to late afternoon hours. With the current activity rapidly using up any instability from the morning's heating, any showers and thunderstorms will be hard pressed to last into the evening. Where sufficient instability has occurred, any convection may be come strong to marginally severe this afternoon. Later tonight through Monday, an upper level trough over the Southeast helping to aid today's convection will shift west as an mid/upper level ridge over the East Coast builds west over the Southeast. A very moist airmass over the Southeast (precipitable h20 levels around 2.0"), combined with passing mid level shortwave energy will bring another round of scattered to numerous showers and thunderstorms to the forecast area Monday, though. Convection has a good chance of forming in the early morning hours, with guidance advertising a weak 850 jet forming over northwestern portions of the Southeast late tonight into early Monday(and the forecast area) as the mid/upper level ridge builds west. Heating and instability increasing across the forecast area during the day remains rather modest, with guidance advertising MLCapes generally rising into the 2000-2500J/kg and DCapes rising into the 600-900J/kg range, outside of any early in the day precipitation areas. Even with the weak 850mb jet, wind shear remains rather modest, with Effective BRN shear remaining well below 10m^2/s^s. Winds direction remains linear in the low to mid levels though, leading to more linear development of any convection that does form. Ultimately, any chance of strong to severe storms will be determined by the instability. There continues to be a chance of flooding late tonight into Monday morning, with weak mid/upper level convergent wind flow passing near areas northwest of I-65. Add in areas with moister soils, minor flooding in poor drainage is possible. WPC has placed areas northwest of a Butler to Wiggins line under a Slight Risk of excessive rain today into tonight, with the area shifting over central/northern Mississippi Monday. The great majority of the forecast area is under a marginal risk of excessive rain bother days. With the continued scattered to numerous showers and thunderstorms expected Monday, high temperatures below seasonal norms are expected. Mid to upper 80s are expected Monday. Tonight, with the humid airmass in place, low temperatures a bit above normal are expected, bottoming out in the low to mid 70s inland, mid to upper 70s along the coast. /16 && .AVIATION... 18Z issuance...General MVFR to VFR conditions were noted across the forecast area at 17z, with scattered SHRA/TSRA bringing local low end MVFR to IFR conditions. Outside of thunderstorm outflows from this morning's convection, winds were southerly 5 to 10 knots. The ongoing convection over the forecast area will bring local low end MVFR conditions to the forecast area through the afternoon. Some residual convection will last into the early evening hours, but with the early to mid afternoon convection using up any instability over the forecast area, any lasting into the evening hours will quickly decrease in coverage and intensity. General VFR conditions are expected after the day's showers and thunderstorms end. Another round round of showers and thunderstorms are expected to develop late tonight into Monday morning, increasing in strength and cover in the late morning into the afternoon hours. Low drops to low end MVFR levels are possible with the stronger storms. /16 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jul 11, 12:49 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Mobile AL
1249 PM CDT Sun Jul 11 2021
MSZ076-078-079-111830-
Stone MS-Greene MS-George MS-
1249 PM CDT Sun Jul 11 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
GEORGE...SOUTHERN GREENE AND EASTERN STONE COUNTIES UNTIL 130 PM
CDT...
At 1249 PM CDT, the strong thunderstorm was located 9 miles northwest
of Lucedale, moving east at 20 mph.
Wind gusts in excess of 40 mph will be possible with this storm.
Locations impacted include...
Lucedale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3091 8891 3091 8883 3103 8884 3107 8883
3117 8844 3074 8841 3074 8888 3068 8889
3068 8897
TIME...MOT...LOC 1749Z 257DEG 19KT 3100 8872Special weather statement, Jul 11, 12:59 PM CDT, 51 minutes before
Special Weather Statement National Weather Service Mobile AL 1259 PM CDT Sun Jul 11 2021 MSZ067-111845- Wayne MS- 1259 PM CDT Sun Jul 11 2021 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WAYNE COUNTY UNTIL 145 PM CDT... At 1258 PM CDT, the strong thunderstorm was located 5 miles west of Clara, or 11 miles southwest of Waynesboro, moving northeast at 25 mph. Wind gusts in excess of 40 mph will be possible with this storm. Locations impacted include... Waynesboro, Clara and Buckatunna. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3165 8894 3181 8848 3147 8845 3146 8894 TIME...MOT...LOC 1758Z 246DEG 25KT 3157 8879
Special weather statement, Jul 11, 1:24 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Mobile AL
124 PM CDT Sun Jul 11 2021
FLZ205-111900-
Okaloosa Inland FL-
124 PM CDT Sun Jul 11 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EASTERN
OKALOOSA COUNTY UNTIL 200 PM CDT...
At 123 PM CDT, the strong thunderstorm was located 8 miles south of
Laurel Hill, or 10 miles northeast of Crestview, moving northeast at
20 mph.
Wind gusts in excess of 40 mph will be possible with this storm.
Locations impacted include...
Crestview and Laurel Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3055 8650 3056 8653 3053 8654 3050 8662
3096 8654 3099 8639 3059 8639
TIME...MOT...LOC 1823Z 240DEG 17KT 3085 8644Special weather statement, Jul 11, 1:34 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Mobile AL
134 PM CDT Sun Jul 11 2021
ALZ051>053-111915-
Clarke AL-Choctaw AL-Washington AL-
134 PM CDT Sun Jul 11 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHERN CHOCTAW...NORTHERN WASHINGTON AND NORTHWESTERN CLARKE
COUNTIES UNTIL 215 PM CDT...
At 132 PM CDT, a cluster of strong thunderstorms was located 6 miles
east of Toxey, or 10 miles south of Butler, moving northeast at 25
mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Butler, Chatom, Saint Stephens, Leroy, Millry, Silas, Fruitdale,
Coffeeville, Gilbertown and Toxey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3213 8804 3209 8804 3205 8812 3199 8810
3201 8809 3199 8807 3199 8775 3154 8785
3132 8844 3187 8847 3217 8817
TIME...MOT...LOC 1832Z 244DEG 23KT 3193 8820Special weather statement, Jul 11, 1:37 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Mobile AL
137 PM CDT Sun Jul 11 2021
MSZ067-075-076-111915-
Perry MS-Greene MS-Wayne MS-
137 PM CDT Sun Jul 11 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
PERRY...SOUTHERN WAYNE AND GREENE COUNTIES UNTIL 215 PM CDT...
At 137 PM CDT, a cluster of strong thunderstorms was located 5 miles
north of New Augusta, or 6 miles southwest of Richton, moving
northeast at 20 mph.
Wind gusts in excess of 40 mph will be possible with this storm.
Locations impacted include...
Richton, Beaumont, New Augusta, McLain and State Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3139 8914 3144 8901 3143 8894 3146 8894
3147 8845 3121 8844 3099 8914
TIME...MOT...LOC 1837Z 242DEG 19KT 3128 8901Special weather statement, Jul 11, 1:50 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
150 PM CDT Sun Jul 11 2021
ALZ261-263-MSZ079-111915-
Mobile Central AL-Mobile Inland AL-George MS-
150 PM CDT Sun Jul 11 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN MOBILE AND SOUTHEASTERN GEORGE COUNTIES UNTIL 215 PM
CDT...
At 149 PM CDT, the strong thunderstorm was located 7 miles west of
Wilmer, or 10 miles southeast of Lucedale, moving east at 25 mph.
Wind gusts in excess of 30 mph will be possible with this storm.
Locations impacted include...
Chunchula, Gulfcrest, Semmes, Tanner Williams and Wilmer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3074 8841 3073 8854 3074 8864 3082 8859
3089 8858 3103 8824 3073 8812 3066 8841
TIME...MOT...LOC 1849Z 258DEG 20KT 3081 8848The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 9:40 AM CDT | Special Weather Statement | MOB | Mobile | 50 min |
| Jul 11, 11:10 AM CDT | Special Weather Statement | MOB | Conecuh, Escambia | 50 min |
| Jul 11, 11:46 AM CDT | Special Weather Statement | MOB | Mobile | 29 min |
| Jul 11, 12:05 PM CDT | Special Weather Statement | MOB | Conecuh, Monroe | 40 min |
| Jul 11, 1:34 PM CDT | Special Weather Statement | MOB | Choctaw, Clarke, Washington | 41 min |
| Jul 11, 2:29 PM CDT | Special Weather Statement | MOB | Baldwin, Mobile | 46 min |
| Jul 11, 3:27 PM CDT | Areal Flood Advisory | MOB | Clarke, Washington | 3 hr |
| Jul 11, 3:53 PM CDT | Special Weather Statement | MOB | Conecuh | 52 min |
| Jul 11, 4:38 PM CDT | Areal Flood Advisory | MOB | Baldwin, Clarke, Conecuh, Escambia, Monroe | 3 hr |
| Jul 11, 4:59 PM CDT | Special Marine Warning | MOB | 61 min | |
| Jul 11, 12:19 PM CDT | Special Weather Statement | MOB | Santa Rosa | 41 min |
| Jul 11, 1:24 PM CDT | Special Weather Statement | MOB | Okaloosa | 36 min |
| Jul 11, 4:56 PM CDT | Special Weather Statement | MOB | Santa Rosa | 49 min |
| Jul 11, 5:09 PM CDT | Special Weather Statement | MOB | Escambia | 51 min |
| Jul 11, 5:21 PM CDT | Areal Flood Advisory | MOB | Escambia, Santa Rosa | 3 hr |
| Jul 11, 5:46 PM CDT | Special Weather Statement | MOB | Okaloosa | 44 min |
| Jul 11, 12:49 PM CDT | Special Weather Statement | MOB | George | 41 min |
| Jul 11, 12:59 PM CDT | Special Weather Statement | MOB | Wayne | 46 min |
| Jul 11, 1:37 PM CDT | Special Weather Statement | MOB | Greene, Perry | 38 min |
| Jul 11, 2:09 PM CDT | Areal Flood Advisory | MOB | Greene, Perry, Wayne | 3 hr |
| Jul 11, 2:56 PM CDT | Special Weather Statement | MOB | Stone | 49 min |
| Jul 11, 3:45 PM CDT | Special Weather Statement | MOB | George, Stone | 45 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.